Alert archive / Texas / Flash Flood Warnings in 2010

Flash Flood Warning 16, NWS Amarillo, TX

August 13, 2010Randall County, Texas

NWS Amarillo, TX issued this flash flood warning at Aug 13, 2010, 7:29 PM CDT for Randall County, Texas. It was in force for 109 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 13, 2010, 7:29 PM CDT (00:29 UTC)
Expired
Aug 13, 2010, 9:18 PM CDT
In force
109 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Flood severity
None

County Randall County, TX

The radar

The Amarillo radar (KAMA), 34 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 6:55 PM CDT, 34 minutes earlier.

Area forecast discussion, Aug 13, 6:55 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
655 PM CDT FRI AUG 13 2010

.AVIATION...
MAIN AVIATION CONCERN WILL BE THE CONVECTION ACROSS THE SOUTHERN TEXAS
PANHANDLE... AS FRONTAL BOUNDARY REMAINS DRAPED ACROSS THE AREA. WILL
CARRY CB REMARKS AT AMA THROUGH 04Z AS THUNDERSTORMS CONTINUE TO
DEVELOP ALONG NUMEROUS OUTFLOW BOUNDARIES. WILL AMEND FOR TSRA AS
NEEDED. FRONTAL BOUNDARY SHOULD BEGIN TO STALL OR EVEN BEGIN TO
RETREAT THIS EVENING...WITH SOUTHERLY WINDS EVENTUALLY RETURNING TO
ALL TERMINALS. CB REMARKS WERE INSERTED AFTER 18Z TOMORROW AT ALL
TERMINALS AS MORE CONVECTION WILL BE POSSIBLE COURTESY OF NW FLOW
ALOFT AND BOUNDARY REMAINING NEARBY. VFR FORECAST TO CONTINUE FOR
NOW.

TAB

&&

.PREV DISCUSSION... /ISSUED 348 PM CDT FRI AUG 13 2010/

DISCUSSION...
A WEAK COLD FRONT LIES ACROSS THE NORTHERN TX PANHANDLE FROM KDUX TO
KPYX TO NEAR KDDC IN SOUTHERN KS. DRIER BOUNDARY LAYER AIR HAS
MOVED INTO THE NORTHWEST CORNER OF THE CWA AND IS REFLECTED BY
DEWPOINTS IN THE UPPER 30S/LOWER 40S. ISOLD TSTMS HAVE POPPED UP
ALONG A SFC TROUGH AXIS THAT RUNS NORTHEAST TO SOUTHWEST ACROSS THE
PANHANDLES. EXPECT THESE STORMS TO BECOME WIDELY SCT THIS EVENING AS
THEY MOVE INTO THE SOUTHERN TX PANHANDLE...AND HAVE FAVORED THIS
AREA FOR HIGHER POPS ALTHOUGH POSSIBLE FOR ISOLD CONVECTION TO
AFFECT THE NORTHERN ZONES. AS HAS BEEN THE CASE...WEAK UPPER LEVEL
WINDS AND DEEP LAYER SHEAR REMAIN WEAK SO STORMS SHOULD BE SHORT
LIVED AND DISSIPATE LATER THIS EVENING.

AN UPPER TROUGH WILL SLIDE ACROSS THE NORTHERN PLAINS SATURDAY AND
WILL FURTHER LIFT NORTHEAST INTO ONTARIO SUNDAY. NWP MODEL
GUIDANCE HAS BACKED OFF ON QPF SATURDAY HOWEVER OPTED TO
MAINTAIN PRECIP CHANCES GIVEN A SFC TROUGH NEARBY AND MODERATE
INSTABILITY IN PLACE. AN UPPER LEVEL SHORTWAVE TROUGH WILL
SWING ACROSS THE PLAINS WHICH WILL BRING A COLD FRONT INTO THE
AREA. MODEL GUIDANCE CONTINUES TO SHOW TIMING DIFFERENCES WITH
THIS FRONT BUT HAVE LEANED TOWARD THE QUICKER NAM SOLUTION WHICH
BRINGS THE FRONT INTO THE PANHANDLES SUNDAY MORNING AND THEN STALL
ACROSS THE SOUTHERN TX PANHANDLE LATER IN THE DAY. CONVERGENCE
ALONG THIS FRONT SHOULD RESULT IN SCT TSTMS TO MOVE ACROSS THE AREA
WITH THE BEST CHANCES OCCURRING IN THE EVENING ALTHOUGH HAVE
TRIMMED POPS BACK A BIT GIVEN THE 12Z NAM/GFS SOLUTIONS HAVE ALSO
BACKED OFF ON QPF DURING THIS PERIOD. SHOULD SEE ONE MORE HOT DAY
SATURDAY AS HIGHS CLIMB WELL INTO THE 90S TO LOW 100S. COOLER AIR
BEHIND THIS FRONT WILL KNOCK HIGHS BACK INTO THE UPPER 80S TO MID
90S SUNDAY.

THE UPPER LEVEL RIDGE WILL REMAIN OVER THE FOUR CORNERS REGION
..WHICH WILL KEEP A NORTHWEST FLOW ALOFT. AMPLE BOUNDARY LAYER
MOISTURE SUPPORTED BY LOW LEVEL UPSLOPE FLOW WHILE SEVERAL SUBTLE
UPPER LEVEL WAVES EMBEDDED NORTHWEST FLOW ON THE PERIPHERY OF THE
UPPER TROUGH WILL KEEP PRECIP MENTION IN THE FORECAST EARLY NEXT
WEEK. TEMPS WILL BE SLIGHTLY BELOW NORMAL...WITH HIGHS GENERALLY IN
THE MID TO UPPER 90S.

BY THE MIDDLE OF NEXT WEEK...UPPER RIDGE SHIFTS BACK EAST AND
POSITIONS ITSELF ACROSS THE SOUTHERN PLAINS ONCE AGAIN. AN UPPER LOW
WILL MOVE WESTWARD OUT OF THE GULF AND ACROSS SOUTHERN TX. THIS
SYSTEM LOOKS LIKE IT WILL BE TOO FAR REMOVED FROM THE PANHANDLES TO
HAVE ANY IMPACT ON THE SENSIBLE WX ACROSS THE AREA. SUBSIDENCE
ASSOCIATED WITH THIS RIDGE SHOULD KEEP ANY DIURNAL CONVECTION OUT OF
THE PANHANDLES AND ALTHOUGH THE FAVORED NORTHWEST ZONES MAY SEE A
STRAY STORM WEDNESDAY-THURSDAY...FELT OVERALL COVERAGE WILL BE TOO
ISOLD SO PULLED SLIGHT CHANCE POPS FROM THE FORECAST. RISING MID
LEVEL THICKNESSES ALSO SUGGEST TEMPS WILL REBOUND BACK INTO THE 90S.
MEDIUM RANGE MODELS SUGGEST AN UPPER LEVEL SHORTWAVE TROUGH WILL
PROPAGATE ACROSS THE CENTRAL PLAINS BY THE END OF THE WEEK. THIS
MAY BRING THE NEXT CHANCE OF PRECIP TO THE AREA BUT WILL LET FUTURE
SHIFTS REFINE THIS AS IT GETS CLOSER.

CLK

FIRE WEATHER...
FIRE WEATHER CONCERNS ARE EXPECTED TO REMAIN LOW THROUGH THE
NEXT 7 DAYS. HIGH TEMPS ARE EXPECTED TO SOAR BACK INTO
THE UPPER 90S/LOW 100S SATURDAY WHICH WILL LEAD TO MINIMUM RELATIVE
HUMIDITIES TO DROP TO 20 TO 25 PERCENT ACROSS THE AREA. HOWEVER 20 FT
WINDS UNDER 20 MPH WILL PRECLUDE FIRE WEATHER CONCERNS. A COLD FRONT
WILL PUSH INTO THE PANHANDLES SUNDAY. COOLER AIR BEHIND THIS FRONT
WILL HELP TO KEEP AFTERNOON RELATIVE HUMIDITIES GENERALLY ABOVE 30
PERCENT. IN ADDITION CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH
THIS PERIOD WILL ALSO HELP TO KEEP FIRE WEATHER CONDITIONS LOW.

CLK

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

10/02
Hazardous weather outlook, Aug 13, 3:08 PM CDT, 4 hours 21 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
308 PM CDT FRI AUG 13 2010

OKZ001>003-TXZ001>020-141100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
308 PM CDT FRI AUG 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING ACROSS
THE OKLAHOMA TEXAS PANHANDLES. SOME STORMS MAY BE STRONG WITH SMALL
HAIL AND GUSTY WINDS...THOUGH WIDESPREAD SEVERE STORMS ARE NOT
EXPECTED AT THIS TIME. IN ADDITION...LOCALLY HEAVY RAIN WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE TEXAS AND OKLAHOMA
PANHANDLES SATURDAY AFTERNOON THROUGH TUESDAY NIGHT. THE PRIMARY
THREAT EACH DAY WILL BE HEAVY RAIN LEADING TO LOCALIZED FLOODING.
SOME STORMS THROUGH THE WEEKEND MAY BE STRONG WITH SMALL HAIL AND
GUSTY WINDS...THOUGH WIDESPREAD SEVERE STORMS ARE NOT EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SJOHNSON

In the hours before

Special weather statement, Aug 13, 5:25 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
525 PM CDT FRI AUG 13 2010

TXZ012-132300-
POTTER TX-
525 PM CDT FRI AUG 13 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT FOR POTTER COUNTY.

AT 522 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF AMARILLO...
MOVING EAST AT 15 MPH.

WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STRONG THUNDERSTORM.

TAB

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 5:53 PM CDTSevere Thunderstorm WarningAMAGray, Hemphill, Roberts, Wheeler67 min

Nearby

Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.